Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 262, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 5, 2009, 5:20 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2009, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 5, 2009, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:28 PM EDT | TSTM WND DMG | Herndon, GA | 5 TREES DOWN. WIND ESTIMATED AT 60 TO 65 MPH. A FEW SHINGLES BLOWN FROM ROOF OF A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 052120
SVRCHS
GAC031-165-251-052215-
/O.NEW.KCHS.SV.W.0262.090805T2120Z-090805T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT WED AUG 5 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
WEST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 615 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM PERKINS
TO 12 MILES SOUTHWEST OF HERNDON...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
NICKEL SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HERNDON...PERKINS...MILLEN...SCARBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3288 8212 3292 8208 3292 8195 3295 8187
3293 8179 3291 8177 3294 8172 3293 8168
3256 8183 3260 8200 3266 8210 3282 8215
TIME...MOT...LOC 2120Z 285DEG 10KT 3294 8204 3270 8227
$$
REB2 follow-up statements
000
WWUS52 KCHS 052148
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT WED AUG 5 2009
GAC031-165-251-052215-
/O.CON.KCHS.SV.W.0262.000000T0000Z-090805T2215Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
548 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL SCREVEN...JENKINS AND NORTHWESTERN BULLOCH
COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MILLEN TO
11 MILES NORTHEAST OF SWAINSBORO...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BUTTS...
EMMALANE...HERNDON...MILLEN...PERKINS...ROCKY FORD...SCARBORO AND
WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3288 8212 3292 8208 3292 8195 3295 8187
3293 8179 3291 8177 3294 8172 3293 8168
3256 8183 3260 8200 3266 8210 3282 8215
TIME...MOT...LOC 2148Z 285DEG 10KT 3292 8195 3268 8218
$$
REB000
WWUS52 KCHS 052204
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT WED AUG 5 2009
GAC031-165-251-052215-
/O.CON.KCHS.SV.W.0262.000000T0000Z-090805T2215Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
604 PM EDT WED AUG 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL SCREVEN...JENKINS AND NORTHWESTERN BULLOCH
COUNTIES...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PERKINS TO THRIFT...OR ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF MILLEN TO 13 MILES NORTHEAST
OF SWAINSBORO...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BUTTS...
EMMALANE...MILLEN...PERKINS...ROCKY FORD...SCARBORO AND WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3269 8211 3291 8197 3292 8178 3291 8177
3293 8174 3293 8168 3256 8183 3260 8200
TIME...MOT...LOC 2205Z 285DEG 10KT 3291 8190 3267 8213
$$
REBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:07 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 5, 5:07 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 507 PM EDT WED AUG 5 2009 .SYNOPSIS... A LEE SIDE SURFACE TROUGH WILL PERSIST OVER INLAND GEORGIA AND THE CAROLINAS THROUGH LATE WEEK. AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... MOST THUNDERSTORMS WHICH FIRED ALONG A SURFACE TROUGH AND PUSHED INTO CENTRAL/SOUTHERN COUNTIES/COASTAL AREAS HAD WEAKENED EARLY WEDNESDAY EVENING...AND THE FOCUS FOR THUNDERSTORMS AND POSSIBLE SEVERE WEATHER HAD SHIFTED INLAND WHERE OUTFLOW FROM EARLIER THUNDERSTORMS WILL INTERACT WITH CONVECTION ADVANCING INTO THE REGION FROM THE WEST. NUMEROUS BOUNDARY INTERACTIONS WILL ENHANCE UPDRAFTS TO PRODUCE ISOLATED/ OCCASIONAL PULSE SEVERE EVENTS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AS LARGE AS QUARTERS INLAND THIS EVENING. ALSO...A WEAK STEERING FLOW...A COMPLEX BOUNDARY REGIME AND PWATS AROUND 1.8 INCHES COULD SUPPORT LOCALIZED FLOODING. ADJUSTED EVENING POPS ACCORDINGLY...TAPERED FROM CHANCE INLAND TO SLIGHT CHANCE ALONG THE COAST...TO ALLOW FOR THE POTENTIAL FOR INLAND THUNDERSTORMS TO PROPAGATE E/SE THIS EVENING. IF INLAND THUNDERSTORMS BECOME/REMAIN ORGANIZED...MORE WIDESPREAD CONVECTION COULD DEVELOP AND ADVANCE TO THE COAST LATER THIS EVENING. HOWEVER...LATEST GUIDANCE CONTINUES TO DEPICT A MARKED DIURNAL WEAKENING TRENDS AFTER DARK. THUS...MAINTAINED POPS LESS THAN 15 PERCENT OVER LAND STARTING AT 06Z. WHERE RAIN OCCURS...CLEARING SKIES...LIGHT WINDS AND LOW LEVEL MOISTURE COULD SUPPORT AREAS OF STRATUS/FOG OVERNIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE UPPER TROUGH AND ASSOCIATED SURFACE TROUGH WILL ADVANCE INTO THE REGION THURSDAY. THESE FEATURES WILL SUPPORT AT LEAST ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS BY MIDDAY...AND NUMEROUS SHOWERS/THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON...ESPECIALLY CENTRAL/EAST. DUE TO MODEL DEPICTION OF SLIGHTLY DRIER 850-500 MB AIR FILTERING INTO THE REGION FROM THE N/W...LIMITED POPS TO CHANCE FOR NOW. AS THE UPPER/SURFACE TROUGH PUSH OFFSHORE AND SLIGHTLY DRIER AIR CONTINUES TO SPREAD INTO THE REGION THURSDAY NIGHT... SHOWERS/THUNDERSTORMS SHOULD READILY SUCCUMB TO DIURNAL TRENDS AFTER SUNSET...DISSIPATING QUICKLY OVER LAND. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AN UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE SOUTHEAST UNITED STATES FRIDAY THROUGH MONDAY. UPPER HEIGHTS WILL REACH THEIR ZENITH ON MONDAY WHEN THE GFS PROGS A 5970M RIDGE CENTERED DIRECTLY OVER THE AREA. REMOVED AFTERNOON POPS FROM ALL BUT THE ALTAMAHA REGION FRI THROUGH SUN BECAUSE THE STRONG MID-LEVEL SUBSIDENCE SHOULD PREVENT MUCH OF ANY CONVECTION FROM DEVELOPING. HIGH TEMPS IN THE MID TO UPPER 90S WITH DEWPOINTS REMAINING IN THE LOWER TO MIDDLE 70S MAY PRODUCE SOME HEAT INDEX CONCERNS OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS CONTINUES TO BE ADDRESSED IN THE HAZARDOUS OUTLOOK. THE RIDGE IS EXPECTED TO BEGIN BREAKING DOWN EARLY NEXT WEEK. THIS SHOULD HELP TO MODERATE TEMPS A BIT AND BRING AN INCREASE TO AFTERNOON AND EVENING CONVECTION. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... WILL ASSESS POTENTIAL FOR UPSTREAM THUNDERSTORMS TO ADVANCE INTO TAF SITES LATE THIS EVENING/OVERNIGHT...BUT ODDS FAVOR THUNDERSTORMS DISSIPATING INLAND AFTER DARK. OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. WITH LINGERING MOISTURE FROM AFTERNOON RAIN...LIGHT WINDS AND CLEARING SKIES OVERNIGHT...THERE REMAINS POTENTIAL FOR MVFR FOG EARLY THURSDAY MORNING. YET POTENTIAL REMAINS LOW AT THIS TIME THUS WILL MAINTAIN VFR CONDITIONS AT KCHS AND MARGINAL MVFR VISIBILITIES WHERE RAIN HAD ALREADY OCCURRED AT KSAV. EXTENDED AVIATION OUTLOOK...MVFR/IFR POSSIBLE IN SCATTERED SHOWERS AND STORMS THU AFTERNOON AND EVENING. OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE... S/SW WINDS WILL LIKELY SURGE AGAIN TNGT INTO TMRW MRNG AS THE PRES GRADIENT TIGHTENS A BIT WITH AN INLAND TROF OF LOW PRES MOVING TO THE COAST AND GRADUALLY OFFSHORE. HOWEVER...EARLY THUNDERSTORMS COULD DELAY THE SURGE FOR A TIME THIS EVENING. SUSTAINED SPEEDS MAY NUDGE CLOSER TO 20 KT...INCLUDING AN OCNL GUST OVER 20 KT...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS AS A WHOLE AND SEAS REMAINING CAPPED AT 4 FT. THE DIURNAL SEABREEZE CIRCULATION WILL AGAIN DOMINATE THU WITH ATLC HIGH PRESSURE PERSISTING WELL E OF THE CHS MARINE AREA AND A WEAK TROUGH OF LOW PRES REMAINS OVER LAND. SW WINDS LESS THAN 15 KT IN THE MORNING WILL BACK TO S IN THE AFTERNOON...INCREASING TO NEAR 15 KT...THEN WILL RETURN TO SW IN THE EVENING AND OVERNIGHT WHILE REDUCING BACK TO THE 10-15 KT RANGE. SEAS WILL CONTINUE TO REMAIN BELOW 4 FT. AS ANOTHER TROUGH OF LOW PRESSURE ADVANCES THROUGH THE WATERS THU NIGHT...WINDS WILL VEER TOWARD THE W AND WILL DIMINISH TO 10 KT OR LESS LATE. AN EXPANSIVE RIDGE FRI THROUGH MON WILL MAINTAIN SOUTH TO SOUTHWEST WINDS ACROSS THE WATERS WITH SPEEDS GENERALLY LESS THAN 10 KT AND SEAS LESS THAN 3 FT. A WEAK SEABREEZE SHOULD PUSH WINDS CLOSER TO 10 KT RIGHT ALONG THE COAST EACH AFTERNOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 5, 5:17 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 517 PM EDT WED AUG 5 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 517 PM EDT WED AUG 5 2009 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS EVENING. ISOLATED THUNDERSTORMS WILL LIKELY BECOME SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL RANGING IN SIZE FROM PENNIES TO QUARTERS. ANY THUNDERSTORMS COULD ALSO PRODUCE LOCALIZED FLOODING AND EXCESSIVE CLOUD TO GROUND LIGHTNING. SEVERE WEATHER WILL MOST LIKELY OCCUR ACROSS INLAND AREAS NORTH AND WEST OF CHARLESTON AND SAVANNAH UNTIL 11 PM. THUNDERSTORMS THAT DEVELOP OVER LAND COULD PUSH INTO COASTAL WATERS WITH GUSTY WINDS THIS EVENING. REMAIN ALERT FOR WARNINGS...STATEMENTS AND ADDITIONAL INFORMATION FROM THE NATIONAL WEATHER SERVICE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXCESSIVE HEAT...STRONG HIGH PRESSURE WILL BUILD OVER THE REGION ALLOWING HEAT AND HUMIDITY TO BUILD THIS WEEKEND INTO EARLY NEXT WEEK. HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES DURING THE AFTERNOON HOURS. HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Aug 5, 4:17 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 417 PM EDT WED AUG 5 2009 SCZ047-048-051-052045- BEAUFORT-COASTAL JASPER-INLAND JASPER- 417 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER AND CENTRAL BEAUFORT COUNTIES THROUGH 445 PM EDT... AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR MITCHELLVILLE... OR ABOUT OVER RIDGELAND...MOVING EAST AT 5 MPH. AREAS IN AND AROUND MITCHELLVILLE...SWITZERLAND...RIDGELAND... GRAHAMVILLE...OLD HOUSE...BOYD...WILL BE IMPACTED THROUGH 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Aug 5, 4:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG REEVESVILLE 33.21N 80.65W
08/05/2009 DORCHESTER SC LAW ENFORCEMENT
2 TO 3 TREES DOWN IN REESEVILLE ON HEATON ROAD.
&&
VBSpecial weather statement, Aug 5, 4:49 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 449 PM EDT WED AUG 5 2009 SCZ045-052115- BERKELEY- 449 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BERKELEY COUNTY THROUGH 515 PM EDT... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR EADYTOWN...OR ABOUT 13 MILES WEST OF SAINT STEPHEN...MOVING NORTHEAST AT 10 MPH. AREAS IN AND AROUND EADYTOWN...WILSONS LANDING...PINEVILLE...JUDGE TOWN...WILL BE IMPACTED THROUGH 515 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Aug 5, 4:53 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG REEVESVILLE 33.21N 80.65W
08/05/2009 DORCHESTER SC DEPT OF HIGHWAYS
3 TREES DOWN IN REEVESVILLE. 1 ALONG HIGHWAY 78. 1 ON ST.
MARK BOWMAN ROAD. 1 ON WIRE ROAD.
&&
VBSpecial weather statement, Aug 5, 5:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 508 PM EDT WED AUG 5 2009 GAZ087-052145- JENKINS- 508 PM EDT WED AUG 5 2009 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 545 PM EDT... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR HERNDON...OR ABOUT 13 MILES WEST OF MILLEN...MOVING EAST AT 15 MPH. AREAS IN AND AROUND HERNDON...BIRDSVILLE...ROGERS...THRIFT... MILLEN...LAWTON...WILL BE IMPACTED THROUGH 545 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Aug 5, 5:09 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 W REEVESVILLE 33.21N 80.67W
08/05/2009 DORCHESTER SC LAW ENFORCEMENT
TREE DOWN ON RAILROAD TRACKS NEAR PATTON RD.
0415 PM TSTM WND DMG 2 WNW SAINT GEORGE 33.20N 80.61W
08/05/2009 DORCHESTER SC LAW ENFORCEMENT
TREE DOWN ON BADHAM DR.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 61 min |
| Aug 5, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 35 min |
| Aug 5, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.